MAUDE Adverse Event Report: EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Air Embolism (1697); Endocarditis (1834); Embolism/Embolus (4438); Insufficient Information (4580)
Date of Event 11/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: this is one of the two reports beign submitted for this patient.The device was not returned for evaluation.Attempts to retrieve the device and additional information are in process.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards lifesciences maintains an implant patient registry (ipr).This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.It was reported via the implant patient registry that a mitris resilia valve model 11400m31 implanted in the mitral position was explanted after an implant duration of two (2) years and one (1) month for unknown reason.A 27 mm surgical valve was implanted in replacement.The patient was 63 years old at the time of original device implantation.
 
Additional Manufacturer Narrative
Updated section b4 (date of this report), b5 (describe event or problem), g3 (date received by manufacturer), h6 (device code(s) and h6 (clinical code).Corrected h6 (device codes).H10: additional manufacturer narrative: it was initially reported via the implant patient registry that a mitris resilia valve model 11400m31 implanted in the mitral position was explanted after an implant duration of two (2) years and one (1) month for unknown reason.However, through investigation, it was learned that the valve was explanted after an implant duration of two years and one month due to recurrent endocarditis.Prosthetic device endocarditis is a rare but serious complication of cardiac valve procedures despite improvements in prosthesis types, surgical techniques, and infection control measures.Infection can be categorized as early, intermediate, or late after device implant.Intermediate, or late endocarditis (greater than 60 days post implant) occurs due to the implant being seeded from an infection or microbial contamination from elsewhere in the patient's body and is not in any way related to the sterilization or packaging process of the device.Common sources of endocarditis include dental, surgical, or endoscopic procedures, iv drug abuse or recurrent endocarditis.As such, cases greater than 60 days or unknown implant duration are not consider reportable.Late endocarditis is not related with a device problem itself but related with patient's factors.Based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.
 
Event or Problem Description
It was reported via the implant patient registry that a mitris resilia valve model 11400m31 implanted in the mitral position was explanted after an implant duration of two (2) years and one (1) month for due to recurrent endocarditis.Although the onset date of endocarditis is unknown, the patient was unwell for approximately one month before admission.This condition resulted in significant mitral stenosis and moderate aortic stenosis.Observations included a mass on the mitral valve, aortic vegetation on the leaflets, and a clear abscess cavity/pseudoaneurysm at the right-left commissure.Reportedly, the mesenteric pseudoaneurysm was likely from a cardioembolic source related to the prosthetic valve endocarditis.The patient was admitted with bacteremia positive for staphylococcus hominis and streptococcus parasanguinis before reintervention.A 27 mm surgical valve was implanted in replacement.The patient was noted to be discharged home.The patient was 63 years old at the time of the original device implantation.
 
Event or Problem Description
It was reported via the implant patient registry that a mitris resilia valve model 11400m31 implanted in the mitral position was explanted after an implant duration of two (2) years and one (1) month for due to endocarditis.Although the onset date of endocarditis is unknown, the patient was unwell for approximately one month before admission.This condition resulted in significant mitral stenosis and moderate aortic stenosis.Observations included a mass on the mitral valve, aortic vegetation on the leaflets, and a clear abscess cavity/pseudoaneurysm at the right-left commissure.Reportedly, the mesenteric pseudoaneurysm was likely from a cardioembolic source related to the prosthetic valve endocarditis.The patient was admitted with bacteremia positive for staphylococcus hominis and streptococcus parasanguinis before reintervention.A 27 mm surgical valve was implanted in replacement.The patient was noted to be discharged home.The patient was 63 years old at the time of the original device implantation.
 
Additional Manufacturer Narrative
Updated section b4 (date of this report), b5 (describe event or problem) and g3 (date received by manufacturer).Corrected section h6 (health effect - clinical code) from air embolism to embolism/embolus and corrected section b5 (describe event or problem) from recurrent endocarditis to endocarditis.

Brand Name
MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key21641398
Report Number2015691-2025-02038
Device Sequence Number18066110
Product Code LWR
UDI-Device Identifier00690103205565
UDI-Public(01)00690103205565(17)230219(11)210219
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/19/2023
Device Model Number11400M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer03/30/2025
04/30/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/25/2025
04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age65 YR
Patient SexMale